Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Mar 5, 2016, 10:14 PM PST for 10 counties in California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 10:14 PM PST (06:14 UTC)
- Expired
- Mar 6, 2016, 3:27 AM PST
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 6.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
744 WGUS66 KMTR 060614 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1014 PM PST SAT MAR 5 2016 ...FLOODING POSSIBLE THROUGH LATE SATURDAY NIGHT... .A STRONG COLD FRONT WAS MOVING THROUGH THE SAN FRANCISCO AND MONTEREY BAY AREAS LATE SATURDAY EVENING. VERY HEAVY RAIN HAS BEEN OBSERVED WITH THIS COLD FRONT. ALTHOUGH RAIN RATES SHOULD DECREASE BY MIDNIGHT OR SHORTLY THEREAFTER...FLASH FLOODING WILL CONTINUE TO BE A POSSIBILITY FOR THE NEXT SEVERAL HOURS. CAZ506>513-516>518-528>530-061200- /O.EXP.KMTR.FF.A.0004.000000T0000Z-160306T0600Z/ /O.NEW.KMTR.FF.A.0005.160306T0614Z-160306T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1014 PM PST SAT MAR 5 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING ALL PORTIONS OF THE SAN FRANCISCO BAY AREA EXCEPT COASTAL NORTH BAY AND THE CITY OF SAN FRANCISCO. AND...ALL PORTIONS OF THE MONTEREY BAY AREA. * UNTIL 4 AM PST SUNDAY * HEAVY RAINFALL HAS THE POTENTIAL TO CAUSE FLASH FLOODING FOR THE REMAINDER OF SATURDAY EVENING AND INTO THE EARLY MORNING HOURS OF SUNDAY. * SEVERAL SMALLER RIVERS AND STREAMS HAVE SHOWN SIGNIFICANT RISES ON SATURDAY EVENING DUE TO HEAVY RAIN. SOME OF THESE SMALLER RIVERS AND STREAMS MAY FLOOD. DEBRIS FLOWS MAY OCCUR IN LOCATIONS OF STEEP TERRAIN. HIGHWAY 1 IN THE BIG SUR REGION WILL LIKELY EXPERIENCE DEBRIS FLOWS. PONDING ON ROADWAYS CAN LEAD TO VERY DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND DON'T DROWN IF YOU ENCOUNTER A FLOODED INTERSECTION OR ROADWAY. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ006-505-060715- /O.EXP.KMTR.FF.A.0004.000000T0000Z-160306T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 1014 PM PST SAT MAR 5 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR SAN FRANCISCO AND THE COASTAL NORTH BAY HAS EXPIRED. HEAVY RAIN HAS MOVED TO THE EAST OF THESE AREAS. BRIEF HEAVY DOWNPOURS ARE STILL POSSIBLE OVERNIGHT AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE THROUGH THE AREA. $$
1 follow-up statement
417 WGUS66 KMTR 061127 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 327 AM PST SUN MAR 6 2016 CAZ506>513-516>518-528>530-061230- /O.CAN.KMTR.FF.A.0005.000000T0000Z-160306T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 327 AM PST SUN MAR 6 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA HAS BEEN CANCELLED. HEAVY RAIN HAS ENDED AND MOST STREAMS AND CREEKS HAVE RECEDED. BRIEF DOWNPOURS ARE POSSIBLE FOR THE REMAINDER OF TONIGHT AND INTO SUNDAY MORNING AS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACROSS THE AREA. THESE DOWNPOURS MAY RESULT IN LOCAL PONDING OF WATER ON ROADWAYS...ESPECIALLY IN LOW LYING AREAS. PRECIPITATION WILL INCREASE ONCE AGAIN LATE THIS AFTERNOON AND EVENING AS THE NEXT WEATHER SYSTEM SPREADS WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION. PERIODS OF RAIN...POSSIBLY HEAVY...WILL CONTINUE THROUGH TONIGHT. ANOTHER FLASH FLOOD WATCH MAY BE ISSUED FOR LATE SUNDAY AND SUNDAY NIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Mar 5, 8:14 PM PST, 2 hours earlier.
Area forecast discussion, Mar 5, 8:14 PM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
814 PM PST SAT MAR 5 2016
...HEAVY RAIN AND STRONG WINDS THROUGH THIS EVENING...
...MORE WIND AND RAIN SUNDAY NIGHT AS NEXT SYSTEM MOVES THROUGH...
.SYNOPSIS...MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH SATURDAY
EVENING ALONG WITH STRONG AND GUSTY SOUTHERLY WINDS AS A POTENT COLD
FRONT MOVES THROUGH. RAIN WILL SWITCH TO SHOWERS AND ISOLATED
THUNDERSTORMS LATE SATURDAY NIGHT AND CONTINUE INTO SUNDAY. THE
NEXT STORM SYSTEM ARRIVES SUNDAY EVENING WITH ANOTHER ROUND OF
WIDESPREAD MODERATE TO HEAVY RAIN. RAIN WILL AGAIN CHANGE OVER TO
SHOWERS GOING INTO MONDAY. THERE IS EXPECTED TO BE A SHORT BREAK
IN THE STORMY PATTERN FROM LATE MONDAY THROUGH LATE TUESDAY...WITH
RAIN POSSIBLY RETURNING TO THE NORTH BY TUESDAY NIGHT...AND HEAVY
RAIN POSSIBLE ONCE AGAIN LATER NEXT WEEK.
&&
.DISCUSSION...AS OF 8:10 PM PST SATURDAY...RAIN RATES WERE HEAVY
FOR A TIME LATE THIS AFTERNOON AS STRONG WARM ADVECTION LIFTED A
VERY MOIST AIRMASS WITH PWATS UP NEAR 1.2 INCHES. RAIN RATES DECREASED
FOR A TIME EARLY THIS EVENING...BUT ARE EXPECTED TO INCREASE
WITHIN THE NEXT HOUR AS THE STRONG COLD FRONT APPROACHES THE
COAST. RADAR CURRENTLY IS SHOWING SOME INTENSE NARROW COLD-
FRONTAL RAIN BANDS APPROACHING THE SAN MATEO COAST AND MONTEREY
BAY. THESE RAIN BANDS WILL LIKELY PRODUCE SHORT BURSTS OF VERY
HEAVY RAINFALL. HEAVIEST RAIN RATES ARE EXPECTED BETWEEN 8 AND 10
PM ACROSS THE SAN FRANCISCO BAY AREA AND BETWEEN 9 AND 11 PM
ACROSS THE MONTEREY BAY AREA. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR THE ENTIRE FORECAST AREA UNTIL 10 PM PST AND AN URBAN
AND SMALL STREAM FLOOD ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE
AREA. MAY NEED TO EXTEND THE WATCH AND/OR ADVISORY AN HOUR OR TWO
LONGER...MAINLY ACROSS SOUTHERN AND EASTERN PORTIONS OF THE AREA.
PRIMARY CONCERN CONTINUES TO BE FOR URBAN FLOODING IN LOW LYING
AREAS OR POORLY DRAINED AREAS. BUT FLOODING OF SOME OF THE SMALLER
CREEKS AND STREAMS IS ALSO POSSIBLE DURING THE NEXT TWO TO FOUR
HOURS.
SOUTHERLY WINDS HAVE BEEN STRONG AND GUSTY SINCE LATE AFTERNOON.
WIND GUSTS OF BETWEEN 40 AND 50 MPH HAVE BEEN COMMON ALONG THE
COAST AND IN THE HILLS...WITH LOCALLY STRONGER GUSTS ON THE HIGHER
PEAKS. EXPECT WINDS TO REACH THEIR MAXIMUM INTENSITY JUST PRIOR
TO FRONTAL PASSAGE LATER THIS EVENING. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 11 PM PST FOR THE SAN FRANCISCO BAY AREA AND UNTIL 1
AM PST SUNDAY FOR THE MONTEREY BAY AREA. THESE WIND ADVISORIES MAY
BE CANCELLED EARLY IF WINDS DROP OFF APPRECIABLY AFTER FRONTAL
PASSAGE.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR IN THE
UNSTABLE POST-FRONTAL ENVIRONMENT FROM LATER TONIGHT THROUGH
SUNDAY.
THE NEXT SYSTEM CAN BE SEEN ON IR SATELLITE OUT NEAR 40N/140W.
THIS SYSTEM IS FORECAST TO APPROACH THE CA COAST TOMORROW
AFTERNOON AND THEN DIG SE PARALLEL TO THE COAST FROM TOMORROW
EVENING THROUGH LATE TOMORROW NIGHT. MODELS INDICATE WIDESPREAD
MODERATE RAIN WILL OVERSPREAD THE AREA FROM LATE SUNDAY AFTERNOON
THROUGH SUNDAY EVENING AS THIS SYSTEM APPROACHES. RAIN RATES AND
RAINFALL AMOUNTS ARE NOT EXPECTED TO BE AS HEAVY WITH THE LATE
SUNDAY/SUNDAY NIGHT SYSTEM AS WHAT WE HAVE SEEN TODAY AND WILL YET
SEE THIS EVENING. BUT THIS FIRST SYSTEM WILL GO A LONG WAY TO
SATURATING THE SOILS. THIS WILL MEAN FASTER RUNOFF AND QUICKER
RESPONSE ON CREEKS ANS STREAMS ONCE WIDESPREAD RAINFALL REDEVELOPS
LATE SUNDAY. SO AT LEAST MINOR HYDRO ISSUES CAN BE EXPECTED SUNDAY
EVENING AND SUNDAY NIGHT. IN ADDITION...WINDS WILL BE LOCALLY
STRONG AND GUSTY LATE SUNDAY AFTERNOON AND EVENING...ALTHOUGH NOT
LIKELY AS STRONG AS TODAY.
SHOWERS ARE EXPECTED TO TAPER OFF FROM NORTH TO SOUTH ON MONDAY
AND MOSTLY END BY MONDAY EVENING. A PERIOD OF DRY WEATHER IS THEN
EXPECTED FROM LATE MONDAY THROUGH LATE TUESDAY AS A SHORTWAVE
RIDGE BUILDS TEMPORARILY OVER THE REGION. WARM ADVECTION RAIN MAY
BEGIN TO OVERSPREAD PORTIONS OF THE NORTH BAY AS EARLY AS TUESDAY
NIGHT AS THE NEXT PLUME OF MOISTURE TAKES AIM AT NORTHERN CA. THAT
PLUME WILL THEN LIKELY LIFT NORTH FOR A TIME AROUND
MIDWEEK...PERHAPS RESULTING IN DRY AND MILD WEATHER FOR WEDNESDAY
BEFORE A COLD FRONT SAGS SOUTH AND PRODUCES ANOTHER ROUND OF HEAVY
RAIN AND STRONG WINDS FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT.
&&
.AVIATION...AS OF 3:30 PM PST SATURDAY...MODELS HAVE BEEN
CONSISTENT IN TIME OF FRONTAL PASSAGE AROUND 02-03Z IN THE SFO BAY
AREA AND 03-04Z IN THE MRY BAY AREA. WIND SHIFT TO FROM SOUTHEAST
TO SOUTHERLY AFTER 00Z THEN SWITCHING TO SOUTHWEST AFTER FRONTAL
PASSAGE. STRONG WIND SPEEDS WILL CONTINUE UNTIL A FEW HOURS AFTER
FRONTAL PASSAGE. MVFR CIGS IMPROVING AFTER 12Z WITH RAIN
DIMINISHING.
VICINITY OF KSFO...AIRPORT WEATHER WARNING ISSUED FOR STRONG AND
GUSTY S-SE WINDS GUSTING TO 40 KT THROUGH 02Z. MAY NEED TO EXTEND
THE WARNING AS WINDS WILL SLOWLY DECREASE AFTER 02Z BUT COULD STILL
BE NEAR OR ABOVE AIRPORT WEATHER WARNING CRITERIA FOR A FEW HOURS
AFTERWARDS.
MVFR CIGS. MODERATE TO LOCALLY HEAVY RAIN BECOMING LIGHTER AFTER
02-03Z. CONDITIONS IMPROVING AFTER 12Z.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...MVFR CIGS WITH LIGHT TO MODERATE
RAIN THROUGH 11Z. SOUTHEAST WINDS GUSTING TO 30-35 KT IN THE
SALINAS VALLEY DECREASING AFTER 06Z.
&&
.BEACHES...AS OF 3:30 PM PST SATURDAY...A HIGH SURF ADVISORY
BEGINS 10 PM TONIGHT AND LASTS INTO TUESDAY MORNING. WESTERLY
SWELL WILL BE PEAKING CLOSE TO 20 FEET WITH 14 SECOND SWELL
PERIODS FROM LATE SUNDAY NIGHT TO MONDAY NIGHT. IF FUTURE WAVE
MODEL FORECASTS TREND STEADY OR HIGHER WITH THE PEAK OF THIS SWELL
TRAIN THEN THE ADVISORY MAY NEED TO BE UPGRADED TO A HIGH SURF
WARNING AT A LATER POINT IN TIME. PLEASE STAY TUNED.
&&
.MARINE...AS OF 3:00 PM PST SATURDAY...STRONG SOUTHERLY WINDS
WILL IMPACT THE COASTAL WATERS THIS EVENING AS A VIGOROUS COLD
FRONT AFFECTS THE AREA. GALE FORCE WINDS ARE EXPECTED OVER THE
WATERS THROUGH THIS EVENING. A LARGE WESTERLY SWELL WILL ARRIVE
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...FLASH FLOOD WATCH...ENTIRE FORECAST AREA UNTIL 10 PM
WIND ADVISORY...UNTIL 11 PM FOR THE SF BAY AREA AND
UNTIL 1 AM FOR THE MONTEREY BAY AREA
HIGH SURF ADVISORY...ENTIRE COAST FROM SONOMA COUNTY
SOUTH TO MONTEREY COUNTY
GLW...SF BAY
GLW...MRY BAY
GLW...PT ARENA TO PT REYES 0-10 NM
GLW...PT REYES TO PIGEON PT 0-10 NM
GLW...PIGEON PT TO PT PINOS 0-10 NM
GLW...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
GLW...PT ARENA TO PIGEON PT 10-60 NM
GLW...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: DYKEMA
AVIATION: W PI
MARINE: SIMS
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Mar 5, 8:46 AM PST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 846 AM PST SAT MAR 5 2016 CAZ006-505>513-516>518-528>530-061300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 846 AM PST SAT MAR 5 2016 ...HEAVY RAIN WITH GUSTY WINDS FORECAST FOR SATURDAY... ...MORE RAIN EXPECTED NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY REGION. .FROM NOW THROUGH FRIDAY... A SERIES OF SYSTEMS WILL MOVE THROUGH OUR REGION. RIGHT NOW THE MAIN AREAS OF CONCERN ARE: * WINDS: A WIND ADVISORY IS IN EFFECT FOR ALL LOCATIONS THIS AFTERNOON AND EVENING. WINDS WILL PICK UP THROUGH THE DAY ON SATURDAY AS A STRONG COLD FRONT MOVES TO THE SAN FRANCISCO AND MONTEREY BAY REGION. MANY LOCATIONS COULD SEE GUSTS TO NEAR 40 MPH WITH SOME HIGHER ELEVATION SPOTS EXCEEDING 50 MPH. * RAIN: MULTIPLE ROUNDS OF RAIN ARE FORECAST WITH THE GREATEST AMOUNTS EXPECTED FOR THIS AFTERNOON TO TONIGHT ALONG WITH SUNDAY EVENING INTO MONDAY MORNING. MINOR URBAN AND SMALL STREAM FLOODING WILL BE LIKELY. IN ADDITION, THE HEAVY RAIN COULD LEAD TO LOCAL DEBRIS FLOWS WHICH MAY CLOSE SOME ROADS. OF PARTICULAR CONCERN IS HIGHWAY 1 ALONG THE BIG SUR COAST FOR BOTH SYSTEMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM TO 10 PM FOR OUR ENTIRE REGION TODAY. * BEACHES: A HIGH SURF ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM TUESDAY FOR 17 TO 19 FOOT WAVES AT 14 SECONDS. ADDITION RAINFALL IS EXPECTED TO OCCUR THROUGHOUT NEXT WEEK WITH THE GREATEST AMOUNTS SLATED FOR THE SECOND HALF OF THE WEEK.
In the hours before
Local storm report, Mar 5, 8:05 PM PST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
805 PM PST SAT MAR 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD SAN JOSE 37.30N 121.85W
03/05/2016 SANTA CLARA CA LAW ENFORCEMENT
8 INCHES OF WATER ON BLACK MOUNTAIN ROAD OFF RAMP NB 280
0603 PM HIGH SUST WINDS 10 N SANTA CRUZ 37.12N 122.04W
03/05/2016 U0 MPH SANTA CRUZ CA LAW ENFORCEMENT
LARGE OAK DOWN BLOCKING ALL LANES OF BLACK ROAD NEAR SR35
0603 PM DEBRIS FLOW SAN JOSE 37.30N 121.85W
03/05/2016 SANTA CLARA CA LAW ENFORCEMENT
VEHICLE TRAPPED BY DOWNED TREES AND ROCKS AND POWER LINES
SR35 NEAR SUMMIT ROAD.
0234 PM FLOOD SAN JOSE 37.30N 121.85W
03/05/2016 SANTA CLARA CA LAW ENFORCEMENT
NB280 NEAR SARATOGA ROAD FLOODING UP TO A FOOT DEEP
COVERING 4-5 LANES.
0636 PM DEBRIS FLOW SANTA CRUZ 36.97N 122.04W
03/05/2016 SANTA CRUZ CA LAW ENFORCEMENT
LARGE ROCKS AND BOLDER BLOCKING ROADWAY SB17 SOUTH OF
REDWOOD ESTATES.
0615 PM FLOOD OAKLAND 37.77N 122.22W
03/05/2016 ALAMEDA CA LAW ENFORCEMENT
WATER A FOOT DEEP COVERING ASHBY ON RAMP TO INSTATE 80.
0655 PM HIGH SUST WINDS REDWOOD CITY 37.52N 122.21W
03/05/2016 U0 MPH SAN MATEO CA LAW ENFORCEMENT
PINE TREE FELL ONTO ROOF AT CANYON RD BY TIARA COURT.
0700 PM HIGH SUST WINDS SANTA CRUZ 36.97N 122.04W
03/05/2016 U0 MPH SANTA CRUZ CA LAW ENFORCEMENT
TREES DOWN SOUTH BOUND HIGHWAY 1 NEAR JAMISON CREEK.
0700 PM HIGH SUST WINDS SANTA ROSA 38.45N 122.70W
03/05/2016 U0 MPH SONOMA CA LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING ROADWAY AT CAZADERO HWY AT
AUSTIN CREEK.
0700 PM DEBRIS FLOW SANTA CRUZ 36.97N 122.04W
03/05/2016 SANTA CRUZ CA LAW ENFORCEMENT
MUD SLIDE AND BASKETBALL SIZED BOULDERS BLOCKING SLOW
LANE SOUTH BOUND HWY 17 NEAR THE SUMMIT.
&&
DLHThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:17 PM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 6 hr |
| Mar 5, 9:07 PM PST | Small Craft Advisory | MTR | 54 hr | |
| Mar 5, 9:59 PM PST | Flash Flood Warning | MTR | Napa | 3 hr |
| Mar 5, 10:27 PM PST | Flash Flood Warning | MTR | Santa Cruz | 4 hr |
| Mar 5, 10:41 PM PST | Flash Flood Warning | MTR | Alameda | 4 hr |
| Mar 5, 10:50 PM PST | Flash Flood Warning | MTR | Sonoma | 4 hr |
| Mar 5, 11:46 PM PST | Flash Flood Warning | MTR | Santa Cruz | 3 hr |
| Mar 6, 12:12 AM PST | Flash Flood Warning | MTR | Santa Cruz | 108 min |
| Mar 6, 2:24 AM PST | Gale Warning | MTR | 23 hr | |
| Mar 6, 2:24 AM PST | Small Craft Advisory | MTR | 13 hr | |
| Mar 6, 4:57 AM PST | Wind Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 23 hr |
| Mar 6, 5:16 AM PST | Flash Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 23 hr |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.